Thunderstorm Wind, Knox
- When
- August 2, 3:31 PM CST
- Where
- Knox County, Galesburg
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.950, -90.367
Several trees and power lines were blown down.
7 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 2, 1:54 PM CST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 254 PM CDT THU AUG 2 2001 MAIN CONCERNS WILL BE PRECIPITATION...POSSIBLE STRONG STORMS...HEAVY RAINFALL POTENTIAL...AND TEMPERATURES. LATEST 18Z SFC ANALYSIS DEMONSTRATES A SFC COLD FRONT ACROSS WISCONSIN SOUTHWEST INTO SOUTH CENTRAL IOWA. SFC OUTFLOW BOUNDARY WAS ALSO ACROSS CENTRAL ILLINOIS. LATEST 1845Z IR SATELLITE SHOWS PLENTY OF MID AND HIGH CLOUDS ACROSS ILLINOIS. LATEST 1845Z W/V IMAGE HAS S/W ACROSS NORTHERN ILLINOIS...ANOTHER ACROSS UPPER MIDWEST INTO CENTRAL PLAINS STATES. LATEST 1845Z VISIBLE IMAGE SHOWS SOME ENHANCED CU ACROSS SOUTHERN IOWA. LATEST 18Z MSAS DATA SHOWS SURFACE LI/S -6 TO -8 ACROSS CWA. LATEST 1854Z KILX RADAR HAS THUNDERSTORMS SOUTH AND EAST OF A CLINTON TO SPI LINE MOVING SOUTHEAST. LATEST 1848Z KDVN RADAR SHOWS THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL IOWA MOVING EAST-SOUTHEAST. MODELS FAIRLY SIMILAR WITH MAIN FEATURES...HOWEVER DIFFERENCES WERE NOTED ESPECIALLY WITH HANDLING SOME OF THE S/WS. ELECTING TO USE AN AVN/ETA BLEND. ETA SLOWLY MOVES SFC COLD FRONT SOUTH ACROSS CWA BY FRIDAY MORNING. SFC HIGH PRESSURE BUILDS ACROSS GREAT LAKES REGION ON FRIDAY AND PUSHES SFC FRONT SOUTH AND EAST. RIDGE ACROSS MID MS VALLEY AND PLAINS STATES SHIFTS SLIGHTLY WEST INTO WESTERN PLAINS STATES. ETA KEEPS +20 H85 TEMPS THRU 00Z SAT...THEN DROPS +18 TO +20 H85 TEMPS BY 00Z SUN. ETA KEEPS 70-80 PERCENT 700MB RH TIL 06Z FRI... THEN A DECREASE TIL 30-40 PERCENT THRU 00Z SUN. ETA PLACES 80 PERCENT 925MB RH THRU 18Z FRI...THEN A DECREASE TO 50-60 PERCENT THRU 00Z SUN. ETA T/H CROSS SECTIONS PLACES HIGH LOW LEVEL MOISTURE BETWEEN 06Z THRU 18Z FRI...THEN DECREASE AT ALL LEVELS THRU 12Z SAT. ETA 310K ISENTROPIC SFC INDICATES SOME WEAK COND PRES DEF AND POTENTIAL PCPN THRU 12Z FRI...THEN MOVES IT SOUTH AND EAST OF CWA. LATEST MODEL SOUNDINGS SHOW FAIRLY MOIST AIR THRU 06Z FRI...THEN DRIER AIR WORKING BY 00Z SAT THRU 00Z SUN. P/WS NEAR 2 INCHES. WITH STORMS MOVING TOWARDS SE CWA...WITH VERY LOW FFG IN SE 8 COUNTIES...WITH POTENTIAL ADDITIONAL THUNDERSTORMS...WILL ISSUE FFA TONIGHT FOR SE CWA. ALSO WILL MONITOR CURRENT RADAR TRENDS AND MAY NOT MENTION POPS TONIGHT IN PARTS OF CWA. WILL GO PERIODS OF THUNDERSTORMS. THANKS FOR COORDINATION WITH PAH...IND...STL. EXTENDED LOOKS FAIRLY DRY. HOWEVER...WILL HAVE TO MONITOR ANY MCS DEVELOPMENT INTO NEXT WEEK. WILL INTRODUCE CHC OF PCPN NEXT THURSDAY WITH ANOTHER POSSIBLE FRONT NEAR CWA. TEMPERATURES ARE SIMILAR AND WILL NOT STRAY TOO FAR FROM GUIDANCE. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI BB 072/089 065/087 064 13730 PIA BB 071/089 064/087 064 13730 DEC BB 072/089 065/087 065 13730 CMI BB 071/088 064/086 063 13730 MTO BB 072/089 065/088 064 13731 LWV BB 073/090 067/088 066 13742 .ILX...FLASH FLOOD WATCH ILZ062-063-066>068-071>073. EH
ILZ027>031-036>038-040>057-061>063-066>068-071>073-021800- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1218 PM CDT THU AUG 2 2001 ...LOCALLY HEAVY RAINFALL POSSIBLE LATER THIS AFTERNOON AND INTO TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS CENTRAL ILLINOIS THIS AFTERNOON...WITH CONTINUED CHANCES INTO TONIGHT. CONDITIONS ARE FAVORABLE FOR THESE STORMS TO MOVE SLOWLY AND PRODUCE HEAVY RAINFALL. SOME OF THESE STORMS...NORTHWEST OF THE ILLINOIS RIVER COULD PRODUCE SEVERE WEATHER LATER THIS AFTERNOON AND INTO THIS EVENING. THEREFORE SPOTTER ACTIVATION MAY BE REQUIRED. AUTEN
The Quad Cities radar (KDVN), 76 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
7 thunderstorm wind. Local standard time, as filed.
Several trees and power lines were blown down.
Several power lines and large tree limbs were blown down.
Several trees, tree limbs and power lines were blown down.
Several power lines were blown down.
Tree was blown down.
Several power lines, tree limbs and a street light was blown down.
Several trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5266165, 5266231, 5266232, 5266233, 5266234, 5266235, 5266236.